The central limit theorem on spaces of positive definite matrices

Donald St P. Richards

Research output: Contribution to journalArticlepeer-review

14 Scopus citations


A central limit theorem is obtained for orthogonally invariant random variables on Pn, the space of n × n real, positive definite symmetric matrices. The derivation requires the Taylor expansion of the spherical functions for the general linear group GL(n, R). This extends from the case n = 3 a result of Terras (J. Multivariate Anal. 23 (1987), 13-36).

Original languageEnglish (US)
Pages (from-to)326-332
Number of pages7
JournalJournal of Multivariate Analysis
Issue number2
StatePublished - May 1989

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Numerical Analysis
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'The central limit theorem on spaces of positive definite matrices'. Together they form a unique fingerprint.

Cite this